Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 100, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 15, 2011, 9:41 PM EDT for Jenkins County, Screven County, Georgia; 5 counties in South Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 9:41 PM EDT (01:41 UTC)
- Expired
- Jun 15, 2011, 10:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Jenkins County, GA, Screven County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 10:09 PM EDT | TSTM WND DMG | Allendale, SC | LARGE TREES DOWN AT HWY 125 AND BLUFF RD. TIME ESTIMATED BY RADAR. |
| Jun 15, 10:45 PM EDT | TSTM WND DMG | 2 E Ulmer, SC | 25 TREES DOWN ON PROPERTY. TRACTOR SHED DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 9:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
733
WUUS52 KCHS 160141
SVRCHS
GAC165-251-SCC005-015-029-035-049-160245-
/O.NEW.KCHS.SV.W.0100.110616T0141Z-110616T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
941 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JENKINS COUNTY IN EAST CENTRAL GEORGIA...
SCREVEN COUNTY IN EAST CENTRAL GEORGIA...
NORTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA...
HAMPTON COUNTY IN SOUTHERN SOUTH CAROLINA...
ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA...
* UNTIL 1045 PM EDT
* AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 29 MILES
NORTHWEST OF EASTERN LAKE MARION TO 9 MILES NORTH OF PERKINS...
MOVING SOUTHEAST AT 45 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MILLETT...PERKINS...MARTIN...MILLEN...APPLETON...MILLHAVEN...
ULMER...SEIGLING...SYCAMORE...WOODCLIFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3292 8175 3304 8157 3310 8162 3316 8154
3312 8119 3303 8108 3310 8095 3307 8090
3314 8089 3334 8051 3326 8043 3327 8030
3344 8023 3351 8008 3350 7996 3332 7972
3256 8132 3249 8155 3258 8173 3292 8206
TIME...MOT...LOC 0141Z 321DEG 39KT 3371 8052 3302 8193
$$
JAQ3 follow-up statements
959
WWUS52 KCHS 160202
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1002 PM EDT WED JUN 15 2011
GAC165-251-SCC005-015-029-035-049-160245-
/O.CON.KCHS.SV.W.0100.000000T0000Z-110616T0245Z/
SCREVEN GA-JENKINS GA-ALLENDALE SC-DORCHESTER SC-HAMPTON SC-
COLLETON SC-BERKELEY SC-
1002 PM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHERN BERKELEY...NORTHERN COLLETON...HAMPTON...NORTHERN
DORCHESTER...ALLENDALE...NORTHEASTERN JENKINS AND SCREVEN COUNTIES...
AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NORTHERN LAKE MARION TO
PERKINS...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF MANNING TO
MILLEN...MOVING SOUTHEAST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLEN...SYLVANIA...ALLENDALE...
BONNEAU...COLLETON...DORCHESTER...ESTILL...FAIRFAX...HAMPTON...
HARLEYVILLE...MILLETT...MONCKS CORNER...RIDGEVILLE...ROUND O...
SAINT GEORGE...SAINT STEPHEN...SHIRLEY...SMOAKS...LAKE MOULTRIE AND
WALTERBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3292 8175 3304 8157 3310 8162 3316 8154
3312 8119 3303 8108 3310 8095 3307 8090
3314 8089 3334 8051 3326 8043 3327 8030
3344 8023 3351 8008 3350 7996 3332 7972
3256 8132 3249 8155 3258 8173 3292 8206
TIME...MOT...LOC 0158Z 321DEG 39KT 3364 8046 3283 8186
$$
JAQ092
WWUS52 KCHS 160221
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 PM EDT WED JUN 15 2011
GAC165-251-SCC005-015-029-035-049-160245-
/O.CON.KCHS.SV.W.0100.000000T0000Z-110616T0245Z/
SCREVEN GA-JENKINS GA-ALLENDALE SC-DORCHESTER SC-HAMPTON SC-
COLLETON SC-BERKELEY SC-
1021 PM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHERN BERKELEY...NORTHERN COLLETON...HAMPTON...NORTHERN
DORCHESTER...ALLENDALE...NORTHEASTERN JENKINS AND SCREVEN COUNTIES...
AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NORTHERN LAKE MARION TO
PARKERS...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF
MANNING TO 9 MILES SOUTHWEST OF SYLVANIA...MOVING WEST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...HILLTONIA...MILLEN...SYLVANIA...ALLENDALE...
BONNEAU...COLLETON...DORCHESTER...ESTILL...FAIRFAX...HAMPTON...
HARLEYVILLE...MILLETT ...MONCKS CORNER...RIDGEVILLE...ROUND O...
SAINT GEORGE...SAINT STEPHEN...SHIRLEY...SMOAKS...LAKE MOULTRIE AND
WALTERBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3292 8175 3304 8157 3310 8162 3316 8154
3312 8119 3303 8108 3310 8095 3307 8090
3314 8089 3334 8051 3326 8043 3327 8030
3344 8023 3351 8008 3350 7996 3332 7972
3256 8132 3249 8155 3258 8173 3292 8206
TIME...MOT...LOC 0219Z 075DEG 37KT 3356 8046 3268 8179
$$
JAQ829
WWUS52 KCHS 160232
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 PM EDT WED JUN 15 2011
GAC165-251-SCC005-015-029-035-049-160245-
/O.CON.KCHS.SV.W.0100.000000T0000Z-110616T0245Z/
SCREVEN GA-JENKINS GA-ALLENDALE SC-DORCHESTER SC-HAMPTON SC-
COLLETON SC-BERKELEY SC-
1032 PM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHERN BERKELEY...NORTHERN COLLETON...HAMPTON...NORTHERN
DORCHESTER...ALLENDALE...NORTHEASTERN JENKINS AND SCREVEN COUNTIES...
AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 70 MPH. THE STRONGEST OF THE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM JENNYS TO 7 MILES WEST OF ESTILL...OR ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF HAMPTON TO 12 MILES SOUTHWEST
OF LAKE WARREN STATE PARK...MOVING SOUTHEAST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STRONGEST WINDS
INCLUDE...ROUSE...LURAY...LAKE WARREN STATE PARK...HAMPTON...ESTILL
AND CROCKETVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3292 8175 3304 8157 3310 8162 3316 8154
3312 8119 3303 8108 3310 8095 3307 8090
3314 8089 3334 8051 3326 8043 3327 8030
3344 8023 3351 8008 3350 7996 3332 7972
3256 8132 3249 8155 3258 8173 3292 8206
TIME...MOT...LOC 0230Z 318DEG 38KT 3302 8108 3274 8134
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:39 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 15, 8:39 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
839 PM EDT WED JUN 15 2011
.SYNOPSIS...
WEAK HIGH PRESSURE OVER THE COASTAL CAROLINAS WILL RETREAT OFF
THE COAST LATE TONIGHT AND THURSDAY...AS A WARM FRONT LIFTS NORTH
ACROSS THE AREA. ANOTHER FRONT WILL BECOME NEARLY STATIONARY
ACROSS THE CAROLINAS ON FRIDAY...THEN LINGER THROUGH THE WEEKEND
BEFORE LIFTING NORTH EARLY NEXT WEEK AS ATLANTIC HIGH PRESSURE
BEGINS TO BUILD BACK TOWARD THE AREA.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A QUASI-LINEAR CONVECTIVE SYSTEM /QLCS/ WILL CONTINUE TO RACE
SOUTHEAST...MOVING THROUGH THE FORECAST AREA DURING THE LATE
EVENING AND EARLY OVERNIGHT HOURS. WHILE SOME WEAKENING COULD
OCCUR GIVEN THE LOSS OF DAYTIME HEATING AND THE PRIOR PASSAGE OF
THE SEA BREEZE...FEEL THAT THE STRONG COLD POOL ASSOCIATED WITH
THIS COMPLEX AS NOTED BY STRONG PRESSURE RISES IN ITS WAKE COULD
ALLOW IT TO MAINTAIN MUCH OF ITS STRENGTH AS IT MOVES THROUGH. IN
ADDITION...DEW POINTS HAVE SURGED INTO THE UPPER 60S AND LOWER 70S
FOLLOWING THE PASSAGE OF THE SEA BREEZE AND MODERATE SURFACE BASED
INSTABILITY REMAINS IN PLACE ACROSS THE AREA. HAVE RAISED POPS
INTO THE LIKELY CATEGORY FOR NEARLY ALL OF THE FORECAST AREA TO
ACCOUNT FOR THE UPSTREAM PRECIPITATION. MENTION OF SEVERE WEATHER
HAS ALSO BEEN ADDED TO THE HAZARDOUS WEATHER OUTLOOK.
SOUTHEASTERLY WINDS WILL SHIFT MORE SOUTHERLY THIS EVENING WHICH
COULD ADVECT SMOKE ASSOCIATED WITH WILDFIRES ACROSS NORTHERN
FLORIDA AND SOUTHERN GEORGIA INTO SOUTHERN PORTIONS OF THE CWA.
AREAS OF SMOKE COULD REDUCE VISIBILITIES AT TIMES TONIGHT...BUT
THERE IS SOME UNCERTAINTY THAT UPSTREAM CONVECTION COULD PRODUCE
ENOUGH MIXING TO LIMIT THE IMPACTS OF THE SMOKE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY AND FRIDAY...THE FORECAST AREA WILL BE LOCATED BETWEEN AN
UPPER LOW SHIFTING EAST THROUGH THE OHIO VALLEY/MID ATLANTIC AND
BROAD UPPER HIGH PRESSURE NEAR TEXAS. SEVERAL SHORTWAVE TROUGHS WILL DIVE
SOUTHEAST OVER THE SOUTHEAST STATES BETWEEN THESE TWO
SYSTEMS...WHICH WILL BRING SEVERAL CHANCES FOR RAIN. HOWEVER...AS IS
USUALLY THE CASE...THE TIMING OF THESE SHORTWAVE TROUGHS ARE
DIFFICULT SO PINNING DOWN EXACT CONVECTIVE DETAILS IS TRICKY. HAVE
CARRIED THE HIGHEST CHANCES THURSDAY...MAINLY ACROSS NORTHERN AND
WESTERN PORTIONS OF THE FORECAST AREA WHERE THE GREATEST COVERAGE
SHOULD BE. DECENT BULK SHEAR MAY LEAD TO SOME STRONG TO SEVERE
STORMS...BUT MUCH DEPENDS ON THE AMOUNT OF INSTABILITY THAT CAN
DEVELOP...WHICH OF COURSE DEPENDS ON THE STRENGTH/COVERAGE OF
ACTIVITY IN THE MORNING. WITH BETTER RAIN CHANCES EXPECTED
THURSDAY...TEMPERATURES MAY BE HELD CLOSER TO NORMAL...WITH
TEMPERATURES LIKELY REBOUNDING ABOVE NORMAL FRIDAY.
WILL HAVE TO KEEP AN EYE ON THE SMOKE BEING GENERATED FROM THE LARGE
WILDFIRES ACROSS SOUTHEAST GEORGIA AND NORTHERN FLORIDA WHICH COULD
MAKE IT/S WAY INTO AT LEAST COASTAL PORTIONS OF SOUTHEAST GEORGIA ON
THURSDAY AS LOW-LEVEL WINDS SHIFT TO THE SOUTH/SOUTHWEST.
SATURDAY...AN APPROACHING COLD FRONT IS EXPECTED TO REMAIN STALLED
NORTH OF THE AREA...AS THE SOUTHEAST STATES ARE PINNED BETWEEN WEAK
UPPER TROUGHING TO THE NORTH AND UPPER RIDGING GRADUALLY BUILDING
TOWARD THE REGION FROM THE GULF OF MEXICO. WILL FORECAST ONLY A
SLIGHT CHANCE FOR DIURNAL SHOWERS/THUNDERSTORMS LACKING ANY
DISCERNIBLE SYNOPTIC LEVEL SUPPORT AT THIS TIME. TEMPERATURES WILL
BE WELL ABOVE NORMAL GIVEN MORE OF AN OFFSHORE FLOW AHEAD OF THE
FRONT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGING ACROSS THE SOUTHERN PLAINS AND WESTERN GULF OF
MEXICO WILL CONTINUE TO STRETCH INTO THE SOUTHEAST STATES OVER THE
WEEKEND AND INTO EARLY NEXT WEEK. FORECAST MODELS DO AGREE THAT
THE LINGERING FRONT TO THE NORTH AND ITS ASSOCIATED WAVE OF LOW
PRESSURE WILL MANAGE TO DRIFT SOUTH TOWARD THE FORECAST AREA BY
MONDAY...EITHER DISSIPATING OVER THE REGION OR PULLING OVER THE
ATLANTIC WATERS. DETAILS OF THESE SYNOPTIC SCALE FEATURES ARE
STILL REPRESENTED DIFFERENTLY BETWEEN MID RANGE MODEL
SOLUTIONS...AND WILL CONTINUE TO FORECAST JUST SLIGHT CHANCE POPS
SUNDAY THROUGH TUESDAY FOR THE CLIMATOLOGICALLY FAVORED
AFTERNOON/EVENING HOURS. TEMPERATURES WILL CONTINUE TO RUN
SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD...WITH HIGHS
GENERALLY IN THE LOW TO MID 90S AWAY FROM THE COAST AND LOWS IN
THE LOW 70S EACH NIGHT.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY SHORTLY AFTER
MIDNIGHT AND CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS...POSSIBLY
REDUCING CEILINGS AND VISIBILITIES TO MVFR OR LOWER LEVELS AT TIMES.
OTHERWISE...VFR CONDITIONS SHOULD PREVAIL.
EXTENDED AVIATION OUTLOOK...WILL KEEP AN EYE ON SMOKE FROM
WILDFIRES ACROSS SE GEORGIA AND N FLORIDA WHICH COULD REDUCE VSBYS
AS IT BEGINS TO MOVE N/NE THROUGH AT LEAST THU.
&&
.MARINE...
THE PRESSURE GRADIENT BETWEEN LOWER PRESSURE TO OUR NORTH AND THE
RIDGE TO THE SOUTHEAST WILL BEGIN TO ENHANCE A SOUTHERLY SURGE
TONIGHT. MOST OF OUR WATERS SHOULD SEE WIND SPEEDS BUILD TO NEAR
15 KT TONIGHT WITH FAVORABLE GEORGIA WATERS AND GRAYS REEF LIKELY
TO SEE 15 TO 20 KT FOR A PERIOD. SEAS WILL BUILD TO 3 FT OVERNIGHT
AS THE WINDS INCREASE AND NOCTURNAL JETTING TAKES HOLD. ALSO...ADDED
PATCHY SMOKE ACROSS AMZ354 EARLY THURSDAY MORNING AS SMOKE
ASSOCIATED WITH WILDFIRES ACROSS NORTHERN FLORIDA AND SOUTHERN
GEORGIA ADVECT ACROSS THE WATERS.
THURSDAY THROUGH MONDAY...WEAK ATLANTIC HIGH PRESSURE WILL SET UP
LATE IN THE WEEK AND THROUGH THE WEEKEND...WITH A SURFACE TROUGH OF
LOW PRESSURE DEVELOPING INLAND. AN ASSOCIATED COLD FRONT WILL
APPROACH BUT WILL STALL NORTH OF THE WATERS. NOCTURNAL SURGES COULD
PUSH SOUTHERLY WINDS UPWARDS OF 15-20 KT AT TIMES EACH NIGHT...WITH
SOME LOCAL ENHANCEMENTS NEAR THE LAND/SEA INTERFACE EACH AFTERNOON.
SEAS ARE FORECAST TO BUILD UP TO 5 FT...MAINLY BEYOND 20 NM FROM THE
COAST. OVERALL...CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY ISSUED FOR THE SOUTHERN SOUTH CAROLINA
COAST THROUGH 11 PM AS AN ONSHORE FLOW PREVAILS. TIDAL DEPARTURES
OF 0.50 TO 0.70 FT SHOULD PUSH TIDE LEVELS TO 7.00 TO 7.20 FT MLLW
IN CHARLESTON HARBOR.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
SCZ048>052.
MARINE...NONE.
&&
JAQHazardous weather outlook, Jun 15, 8:17 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 817 PM EDT WED JUN 15 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047-161000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 817 PM EDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SCZ048>052-161000- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 817 PM EDT WED JUN 15 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Jun 15, 3:43 PM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT WED JUN 15 2011
SCZ048-049-152030-
BEAUFORT-COASTAL COLLETON-
343 PM EDT WED JUN 15 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND COLLETON
COUNTIES THROUGH 430 PM EDT...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COFFIN POINT...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FRIPP ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3247 8039 3246 8041 3249 8043 3248 8047
3246 8047 3243 8046 3241 8042 3234 8044
3231 8043 3232 8046 3227 8055 3227 8059
3224 8062 3225 8063 3253 8061 3252 8039
TIME...MOT...LOC 1943Z 000DEG 9KT 3243 8050The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:23 PM EDT | Special Weather Statement | CHS | Tattnall | 37 min |
| Jun 15, 10:45 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Screven | 60 min |
| Jun 15, 11:27 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 63 min |
| Jun 15, 11:30 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 15, 11:42 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Candler, Chatham, Effingham, Evans and 3 more | 63 min |
| Jun 16, 12:40 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty and 3 more | 65 min |
| Jun 16, 1:24 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 16, 1:40 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 65 min |
| Jun 16, 3:26 AM EDT | Special Marine Warning | CHS | 47 min | |
| Jun 15, 8:09 PM EDT | Coastal Flood Advisory | CHS | 3 hr | |
| Jun 15, 10:41 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Dorchester, Hampton, Jasper | 64 min |
| Jun 15, 11:20 PM EDT | Special Weather Statement | CHS | Beaufort | 25 min |
| Jun 15, 11:30 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 60 min |
| Jun 16, 12:10 AM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 25 min |
| Jun 16, 12:26 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.